# SDR CA140617004

- Difficulty date: May 6, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Adams A50S
- Engine: Cont TSIO550E
- System (JASC): 8570 · Reciprocating Engine Liquid Cooling
- Part: Impeller
- Part number: 922224
- Condition: Damaged
- Location: Water Pump
- Part time: 2,002 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: A, E

## Discrepancy

(CAN) AFTER OVERHAUL THE ENGINE WAS RETURNED TO SERVICE.  AFTER A 35 MINI TEST INTO TEST FLIGHT THE CYLINDER HEAD TEMPERATURE OVERHEATED, 340F.  THE ENGINE WAS SHUT DOWN & THE AIRCRAFT, TWIN ENGINE, RETURNED TO BASE.  INITIAL TROUBLESHOOTING REVEALED THE WATER PUMP IMPELLER WAS DETACHED FROM THE IMPELLER SHAFT, THE IMPELLER THREADS WERE COMPLETELY STRIPPED & THE WATER PUMP HOUSING & IMPELLER BLADES HAD SIGNS OF CONTACT.  THE ENGINE WAS RETURNED TO THE OVERHAUL SHOP & FURTHER INSPECTION REVEALED FOREIGN OBJECT DAMAGE TO THE IMPELLER & PUMP HOUSING.  THE COOLANT SYSTEM WAS COMPLETELY FLUSHED, INSPECTED BUT NO FOD WAS FOUND.  THE ENGINE WAS INSPECTED TEST RUN & RETURNED TO THE OWNER.  THE INSTALLER WILL REPLACE ALL COOLANT HOSES & RADIATOR TO AVOID RE INTRODUCING ANY FOD INTO THE ENGINE.
